British Heart Foundation
4,154 members2,703 posts

Bisoprolol

I have heart failure and Hypertrophic Cardiomyopathy and a heart that can go between 39 and 220 beats in a second. After years of coming to terms with it I now ride the bumpy with the smooth but in 2017 after years of being on antenolol I was put onto Bisoprolol 2.5. I must admit the pain that I had had in my chest disappeared straight away which was a positive. I then had an EPS and couldn't have the ablation and was put on 10mg of Bisoprolol. Its been fine until a week before Christmas. My heart has been its normal self, all over the place, but no 200 beats yet which is brilliant, but I have developed the most horrid sensation. It is like someone has tipped led into my body. I can't move as my body feels so heavy. I haven't been able to go out as I can't walk more than a few steps without having to sit. My breathing (I have never been able to breath) is the same as normal but there is a feeling of an elephant lying on my chest. Both sides of my neck up to my lip feels like a led pipe has been put under my skin. I can't sleep at night.

My dosage was raised months ago but I can't help but wonder why this is happening.

Has anyone had the same or similar?

Yes of course I will book an appointment with GP but know it may be sometime before I get to see the consultant.

Many thanks for your thoughts.

4 Replies
oldestnewest

Hello there - sorry to hear you're feeling so heavy recently, it must be quite unpleasant! Some people do feel like this on bisoprolol and sometimes side effects don't always appear straight away. It might be that splitting your dose makes you feel capable of doing more in the daytime if you have half in the morning and half in the evening - just double check with your GP is this is ok for you to do first.

Take care,

Chris

1 like
Reply

Chris!

I did think of splitting it but am so dam scared of the 200 beats per minute I have not wanted to temp fate...I can put up with the all the symptoms but hate the panic feeling that I get with it. That last hours/days after the event! I do however think you are right and so will ask to give that a go.

Many thanks for your taking the time to reply.

Happy New Year!

Jetbur

1 like
Reply

I was on Bisoprolol which made me constantly sick amongst lots of other side effects but not the one you mention. I Was taken off it after two weeks and put on Adizem-XL which is fine and is doing the job.

Reply

Not heard of that one, Adizem-XL, Rosie. Please let me know what is like. Any side effects. Did it help with speedy heart beats, if you have them? (Hate them the most).

Thank You for your reply.

Reply

You may also like...